Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Had hyperthyroid. Fell like having heart attack. Suggestions

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4499 Questions
I had hyperthyroid because of overmedication which made me feel like I was having a heart attack. EKG showed pvcs. My thyroid levels are nearing normal but the pvcs are increasing. I can't tolerate beta blockers because it brings on asthma symptoms. Am at a loss as to next steps. I want my life back.
Posted Sun, 2 Jun 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Anantharamakrishnan 21 minutes later
Hi friend,
Welcome to Health Care Magic

Nothing to worry / you will be back to status quo ante / it is a question of time...

If PVCs are due to thyroid, and if the levels are normal – they will also go away...

     There may be other reasons - Anaemia / Anxiety / Alcohol / Tobacco (smoking) / Caffeine (too much tea, coffee, cola) / Fever / Infection / Pain / Stress / Vitamin D, calcium, magnesium / Medicines like Phenylephrine used for ‘cold’; Salbutamol used for asthma and so on - may be responsible.... / Illicit ‘drugs’ like Amphetamine are notorious to cause abnormal beats / At times, abnormal nerve paths in the heart (bypass tracts) or disease of the conduction system may be responsible!

     HOLTER (24 to 48 hour ambulatory monitoring) / ECHOcardiogram / TMT (Treadmill exercise ECG) / LABORATORY work-up – may all be necessary for further assessment and assistance. / You may even need Electro Physiological Studies (EPS)

     There are several classes of drugs and several drugs in each class / some calcium channel blockers (Diltiazem or Verapamil) are typically used in such a situation..

The treating doctor may suggest them depending on need, based on his assessment of the situation.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Had hyperthyroid. Fell like having heart attack. Suggestions 39 hours later
Thank you doctor. I am scheduled for an echocardiagram as well as an ultrasound of the thyroid and parathyroid. I have been taking magnesium, CoQ10, and a very low dose of zanax (only 5 milligrams split throughout the day) for the pvcs. They seem to help but the muscle tension, somewhat motionsickness, and jittery feeling has not gone
. I have been monitoring my blood pressure and pulse which range from103/74 to 125/88. Pulse is typically between 65 and 77.
I also have no appetite but have been able to drink water and blend some vegetables and fruit into juice.
I have difficulty being in the car as it elevates the motion sickness feeling. I have periods of needing to be in constant motion which I have attributed to the hyperthyroidism.
I am trying to be patient through this but feel I am making very slow progress. Any suggestions would br appreciated.
Answered by Dr. Anantharamakrishnan 7 hours later
     All biological values vary – day to day, different times on the same day. The variation in pressure and heart rate in you, are within normal range...
     You may benefit from ENT (Ear Nose Throat) consultation regarding the feeling of motion / motion sickness... The body's balancing mechanism is in the inner ear and is often responsible for this....
     The dose of 5 mg for Zanax (Xanax - alprazolam) is not very low! It is a good anxiolytic. You may also benefit from an anti-depressant – discuss with your doctor...
     Get yourself busy – deep involvement in physical and/or psychological work, throughout the week. Go out in the weekends – park, beach, cinema, family, friends... Physical and psychological rehabilitation go hand in hand...
     Progress, even if slow, is a welcome sign. Once all the investigations are over and comprehensive diagnosis is established, things will speed up.
Above answer was peer-reviewed by
Follow-up: Had hyperthyroid. Fell like having heart attack. Suggestions 2 hours later
I meant 5 mcg on the xanax.

I am making some progress but it doesn't seem consistent. I am not depressed by nature. I sm usually a very positive person with a positive outlook on life. This healing process is just a little bit slower than I would like. I suppose I just need to be more patient with it and wait until the rest of my testing is complete.

Thank you for your insight and time.
Answered by Dr. Anantharamakrishnan 2 hours later
This response really reflects your positive attitude

Antidepressants have other effects like raising the pain threshold and mood elevation / This situation is called reactive depression - short time and related to the circumstance / and psychological well being goes with physical well being..

It is a question of time and you certainly be well / there is nothing to indicate otherwise.

All the best
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor